Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 23, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 28, 2010, 4:25 AM EST for 4 counties in Florida. It took effect at Feb 28, 2010, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2010, 4:25 AM EST (09:25 UTC)
- In effect from
- Feb 28, 2010, 11:00 AM EST
- Expired
- Feb 28, 2010, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
538 WWUS82 KMFL 280925 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 425 AM EST SUN FEB 28 2010 FLZ063-066>068-070>074-168-172>174-282300- /O.UPG.KMFL.FW.A.0018.100228T1600Z-100228T2300Z/ /O.NEW.KMFL.FW.W.0023.100228T1600Z-100301T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 425 AM EST SUN FEB 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. A DRY AND COOL AIRMASS WILL CONTINUE MOVING INTO THE AREA THROUGH TODAY. RH'S WILL POSSIBLY FALL BELOW 35 PERCENT ACROSS THE AREA FOR MOST OF THE AFTERNOON. FOR THIS REASON...A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ075-282300- /O.NEW.KMFL.FW.W.0023.100228T1600Z-100301T0000Z/ MAINLAND MONROE- 425 AM EST SUN FEB 28 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. A DRY AND COOL AIRMASS WILL CONTINUE MOVING INTO THE AREA THROUGH TODAY. RH'S WILL POSSIBLY FALL BELOW 35 PERCENT ACROSS THE AREA FOR MOST OF THE AFTERNOON. FOR THIS REASON...A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
022 WWUS82 KMFL 282356 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 656 PM EST SUN FEB 28 2010 ...RELATIVE HUMIDITIES HAVE CLIMBED ABOVE 35 PERCENT... FLZ063-066>068-070>075-168-172>174-010100- /O.EXP.KMFL.FW.W.0023.000000T0000Z-100301T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 656 PM EST SUN FEB 28 2010 ...RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EST THIS EVENING. RELATIVE HUMIDITIES HAVE INCREASED RAPIDLY THIS EVENING AND ARE NO LONGER BELOW 35 PERCENT ANYWHERE IN SOUTH FLORIDA. THEREFORE...THE RED FLAG WARNING THAT HAD BEEN IN EFFECT WILL BE ALLOWED TO EXPIRE. $$ STRASSBERG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 28, 4:06 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 28, 4:06 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
406 AM EST SUN FEB 28 2010
...CONTINUE CHANGEABLE WEATHER FOR SOUTH FLORIDA THROUGH EARLY THIS WEEK...
...POSSIBLE STRONG TO SEVERE STORMS TUESDAY...
.DISCUSSION...
SOME LOW LEVEL MOISTURE WAS STILL HANGING AROUND OVER SOUTH
FLORIDA EARLY THIS MORNING BEHIND THE PASSAGE OF THE COLD FRONT.
THE WINDS EARLY THIS MORNING HAVE ALSO BE LIGHT AND VARIABLE OVER
THE INTERIOR PORTIONS...WHILE OVER THE METRO AREAS THEY BEEN
NORTHWEST AT 5 TO 10 MPH. THIS HAS ALLOWED FOR SOME PATCHY DENSE
FOG TO FORM EARLY THIS MORNING OVER THE NORTHERN INTERIOR AND
AROUND LAKE OKEECHOBEE AREA. THIS FOG WILL CONTINUE UNTIL THE 850
MB FRONT MOVES THROUGH THE CWA WHICH WILL BE AROUND SUNRISE TODAY.
SO HAVE ISSUED A DENSE FOG ADVISORY FOR THE INTERIOR AREAS NORTH
OF I-75 UNTIL 8 AM EST THIS MORNING.
PALM BEACH METRO AREA SHOULD ALSO SEE TEMPERATURES CONTINUE TO
FALL INTO THE LOWER TO MID 40S TOWARD SUNRISE. SO WITH THE
NORTHWEST WINDS OF 5 TO 10 MPH AND TEMPS IN THE LOWER TO MID 40S
EARLY THIS MORNING...THE WIND CHILL READING SHOULD BE ABLE TO FALL
INTO THE LOWER TO MID 30S. SO WILL CONTINUE THE WIND CHILL
ADVISORY FOR METRO PALM BEACH COUNTY UNTIL 9 AM EDT THIS MORNING.
HIGH PRESSURE OVER THE GULF OF MEXICO WILL ALSO MOVE EAST TODAY
AND THROUGH FLORIDA TONIGHT...BEFORE MOVING INTO THE WESTERN
ATLANTIC WATERS ON MONDAY. THIS WILL KEEP THE DRY AND COOLER
WEATHER IN PLACE OVER SOUTH FLORIDA TODAY AND TONIGHT. HIGH TEMPS
TODAY WILL BE IN THE 60S...WITH LOWS TONIGHT IN THE UPPER 30S
INTERIOR AREAS TO THE LOWER TO MID 40S METRO AREAS. THE ONLY
EXCEPTION TO THE LOWS TONIGHT WILL BE OVER THE NORTHWEST INTERIOR
AREAS OF THE CWA WHERE THEY SHOULD BE ABLE TO FALL INTO THE MID
30S. THE WINDS WILL ALSO BE LIGHT AND VARIABLE TONIGHT OVER THE
NORTHWEST INTERIOR AREAS WHICH COULD ALLOW FOR SOME PATCHY FROST
FORMATION LATE TONIGHT INTO EARLY MONDAY MORNING. SO WILL MENTION
THIS IN THE MORNING ZONES FOR GLADES AND HENDRY COUNTIES.
FOR MONDAY NIGHT INTO TUESDAY...THE MODELS STILL SHOW A LOW
PRESSURE SYSTEM DEVELOPING IN THE GULF OF MEXICO MONDAY NIGHT AND
MOVING EAST TO NORTHEAST THROUGH NORTH FLORIDA ON TUESDAY WHILE
STRENGTHENING. IT STILL LOOKS LIKE A SQUALL LINE OF STORMS COULD
DEVELOP LATE MONDAY NIGHT IN THE EASTERN GULF OF MEXICO ALONG THE
COLD FRONT...AND PUSH INTO SOUTH FLORIDA TUESDAY MORNING INTO
EARLY TUESDAY AFTERNOON. SO WILL CONTINUE WITH SLIGHT CHANCE OF
SHOWERS LATE MONDAY NIGHT AND INCREASE THE POPS TO LIKELY CAT FOR
TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON...BEFORE TAPERING
DOWN TO SCATTERED POPS FOR LATE TUESDAY AFTERNOON WITH THE PASSAGE
OF THE COLD FRONT.
A LOW LEVEL JET OF 40 TO 50 KNOTS AND STEEP LOW LEVEL LAPSE
RATES WILL EXISTS OVER SOUTH FLORIDA ON TUESDAY. HOWEVER...THE
LATEST MODELS SHOW THE WIND PROFILE WILL BE UNIDIRECTIONAL. SO ANY
STORMS THAT DO MOVE THROUGH THE AREA WILL MAINLY PRODUCE GUSTY
WINDS AND HAIL AT THIS TIME. SPC ALSO HAS SOUTH FLORIDA IN A SEE
TEXT IN THERE DAY 3 OUTLOOK FOR TUESDAY. SO WILL CONTINUE TO
MENTION STRONG TO SEVERE STORMS POSSIBLE IN THE HWO PRODUCT THIS
MORNING FOR TUESDAY.
.EXTENDED FORECAST...
THE LOW WILL CONTINUE TO STRENGTHEN MIDDLE TO END OF THIS
WEEK...AS IT CONTINUES TO MOVE TO THE NORTHEAST THROUGH THE NORTHWEST
ATLANTIC WATERS. AT THE SAME TIME...HIGH PRESSURE WILL ALSO
STRENGTHEN OVER THE CENTRAL UNITED STATES. THIS WILL KEEP SOUTH
FLORIDA IN A NORTHWEST WIND FLOW FOR THE MIDDLE TO END OF THIS
WEEK ALLOWING FOR THE DRY AND COOLER WEATHER TO CONTINUE TO WORK
DOWN THE SUNSHINE STATE AND INTO SOUTH FLORIDA. HIGHS WILL BE IN
THE 60S TO AROUND 70...WITH LOWS IN THE MID TO UPPER 30S INTERIOR
AREAS TO LOWER TO MID 40S METRO AREAS OF SOUTH FLORIDA FOR MIDDLE
TO END OF THIS WEEK.
&&
.MARINE...
THE ATLANTIC WINDS WILL CONTINUE TO DECREASE TODAY FROM THE 20 TO
25 KNOTS THIS MORNING TO 5 TO 10 KNOTS BY LATE TONIGHT. THE
ATLANTIC WINDS WILL THEN REMAIN BELOW 10 KNOTS ON MONDAY BEFORE
RAPIDLY INCREASING MONDAY NIGHT FROM THE SOUTH TO SOUTHWEST...AND
BY TUESDAY BE 25 TO 30 KNOTS FROM THE SOUTHWEST. THE WINDS OVER
REST OF THE CWA WATERS WILL DECREASE FROM NORTHWEST 15 TO 20
KNOTS THIS MORNING TO LESS THAN 10 KNOTS LATE TONIGHT...AND
REMAIN LESS THAN 10 KNOTS ON MONDAY BEFORE RAPIDLY INCREASING TO
AT LEAST 20 TO 25 KNOTS LATE MONDAY NIGHT INTO TUESDAY.
THE ATLANTIC SEAS WILL DECREASE FROM 7 FEET THIS MORNING TO LESS
THAN 5 FEET BY TONIGHT. THE ATLANTIC SEAS WILL THEN REMAIN BELOW 5
FEET ON MONDAY...BEFORE RAPIDLY INCREASING TO 7 TO 9 FEET LATE
MONDAY NIGHT INTO TUESDAY MORNING. OVER THE GULF WATER...THE
OFFSHORE SEAS WILL DECREASE FROM 7 FEET THIS MORNING TO LESS THAN
5 FEET BY LATE THIS AFTERNOON INTO TONIGHT. THE GULF SEAS WILL
THEN REMAIN BELOW 7 FEET MONDAY...BEFORE RAPIDLY INCREASING TO 5
TO 8 FEET NEAR-SHORE AND UP TO 10 FEET OFFSHORE BY LATE MONDAY
NIGHT INTO TUESDAY MORNING.
SO WILL CONTINUE THE SCA FOR THE ATLANTIC AND OFFSHORE GULF WATERS
UNTIL 18Z TODAY...AND REPLACE THE SCA FOR REST OF THE WATERS WITH
A SCEC.
&&
.FIRE WEATHER...
THE RELATIVE HUMIDITIES THIS AFTERNOON WILL BE ABLE TO FALL BELOW
35 PERCENT OVER MOST OF THE CWA THIS AFTERNOON...AS THE DRIER
WEATHER CONTINUES TO WORK INTO SOUTH FLORIDA FROM THE NORTH. THE
ONLY EXCEPTION TO THIS IS OVER THE METRO AREAS OF COLLIER COUNTY
WHERE SOME LOW LEVEL MOISTURE WILL WORK INTO THE AREA FROM THE
GULF OF MEXICO. THIS SHOULD KEEP THE RELATIVE HUMIDITIES UP ABOVE
35 PERCENT FOR TODAY. SO WILL UPGRADE THE FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR THE INTERIOR AND EAST COAST METRO AREAS TODAY
AND ADD MAINLAND MONROE COUNTY TO THE RED FLAG WARNING...WHILE
KEEPING METRO COLLIER COUNTY OUT OF THE RED FLAG WARNING.
ON MONDAY...SOME LOW LEVEL MOISTURE WILL START TO RETURN TO THE
AREA. BUT THE NORTHWEST INTERIOR AREAS COULD FALL BELOW 35 PERCENT
FOR 3 TO 4 HOURS DURING MONDAY AFTERNOON. AT THIS TIME WILL NOT
PUT UP A FIRE WEATHER WATCH FOR THESE AREAS DUE TO THE SHORT
DURATION TIME...AND LET THE DAY SHIFT LOOK AT THE LATEST MODEL
DATA TO DECIDE IF A FIRE WEATHER WATCH WILL BE NEEDED FOR THE
NORTHWEST INTERIOR AREAS FOR MONDAY.
THE RELATIVE HUMIDITIES WILL BE ABOVE THE 35 PERCENT FOR TUESDAY
ACROSS SOUTH FLORIDA...BUT AGAIN COULD FALL BELOW THE 35 PERCENT
LEVEL FOR WEDNESDAY INTO LATE THIS WEEK OVER MOST OF THE CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 42 71 58 / - - - 20
FORT LAUDERDALE 67 46 72 61 / - - - 20
MIAMI 68 48 73 62 / - - - 20
NAPLES 65 45 71 57 / - - - 20
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR COASTAL BROWARD-COASTAL MIAMI DADE-COASTAL PALM
BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-
INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND
MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
DENSE FOG ADVISORY UNTIL 8 AM EST THIS MORNING FOR GLADES-HENDRY-
INLAND BROWARD-INLAND COLLIER-INLAND PALM BEACH.
WIND CHILL ADVISORY UNTIL 9 AM EST THIS MORNING FOR COASTAL PALM
BEACH-METRO PALM BEACH.
AM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR BISCAYNE
BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD
BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE
TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET
TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR COASTAL
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT
20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL
EXTENDING FROM 20 TO 60 NM.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...17/ERAHazardous weather outlook, Feb 28, 3:30 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 330 AM EST SUN FEB 28 2010 FLZ063-066>075-168-172>174-282330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 330 AM EST SUN FEB 28 2010 ...DENSE FOG ADVISORY INTERIOR UNTIL 8 AM THIS MORNING... ...WIND CHILL ADVISORY THIS MORNING COASTAL AND METRO PALM BEACH COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT VISIBILITY: DENSE FOG WILL AFFECT PORTIONS OF INTERIOR SOUTH FLORIDA...WITH VISIBILITIES OF A QUARTER OF A MILE OR LESS IN SOME AREAS. THIS MAKES DRIVING EXTREMELY DANGEROUS. MOTORISTS TRAVELLING ALONG ALLIGATOR ALLEY AND OTHER ROADWAYS ACROSS INTERIOR SOUTH FLORIDA ARE URGED TO DRIVE WITH EXTREME CAUTION EARLY THIS MORNING. TEMPERATURES: COOLER AIR WILL CONTINUE PUSHING DOWN INTO THE AREA TODAY AND TONIGHT WITH LOWS EXPECTED TO FALL INTO THE MID TO UPPER 30S OVER THE INTERIOR AND LOW TO MID 40S ELSEWHERE. WIND CHILL READINGS WILL BE IN THE MID 30S INTERIOR TO THE LOW 40S ELSEWHERE. WAVES: SEAS WILL CONTINUE AT AROUND 7 FEET THIS MORNING AND EARLY AFTERNOON ACROSS THE ATLANTIC AND GULF WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS THE FLORIDA PENINSULA ON TUESDAY, POSSIBLY RESULTING IN SEVERE WEATHER ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 7:02 PM EST | Special Marine Warning | MFL | 28 min | |
| Feb 27, 8:40 PM EST | Wind Chill Advisory | MFL | Palm Beach | 10 hr |
| Feb 28, 2:41 AM EST | Dense Fog Advisory | MFL | Broward, Collier, Glades, Hendry, Palm Beach | 5 hr |
| Feb 28, 4:24 AM EST | Small Craft Advisory for Hazardous Seas | MFL | 9 hr | |
| Feb 28, 1:20 PM EST | Small Craft Advisory | MFL | 9 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.